Texas, 2005

Hail in Texas, March 27, 2005

March 27, 2005 · NWS CRP · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 26, 11:00 PM CST, 2 hours earlier.

Area forecast discussion, Mar 26, 11:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1100 PM CST SAT MAR 26 2005

.UPDATE...UPDATED ZONES AND GRIDS TO BUMP UP WINDS SPEEDS AND GUSTS.
MSAS ANALYSIS REVEALS VERY STRONG 3 HR PRESS RISES (6 MB) HAVE
OCCURED ACROSS THE RIO GRANDE PLAINS. PREVIOUS UPDATE BELOW...

&&

.PREVIOUS UPDATE...SFC BOUNDARY BASED ON OBS AND RADAR AT 02Z
LOCATED FM SOUTH OF HEBBRONVILLE TO CORPUS CHRISTI THEN EAST INTO
THE MIDDLE TEXAS COASTAL WATERS. FRONT WILL CONTINUE SOUTH THRU THE
EVENING...PUSHED ALONG BY STG 3 HR PRESS RISES NOTED TO THE WEST AND
NORTHWEST. RUC ANALYSIS SHOWS STG 85 KT H5 JET CORE IN BASE OF TROF
NOW MOVING INTO EWX SW ZONES AND CRP EXTREME NW ZONES. H25 JET CORE
ACROSS S-CTRL TX...POSITIONING FAVORED RRQ ACROSS NRN ZONES. VORT
ADVECTION (H7-H3 Q-V CONV) ALSO INCREASING ACROSS THE NW ZONES OVR
THE PAST 2 HOURS. IN RESPONSE...ELEVATED CONVECTION HAS DEVELOPED FM
LIVE OAK COUNTY SW INTO NE WEBB/NRN DUVAL COUNTIES. EXPECT
DEVELOPMENT OF CONVECTION AND MOVEMENT EAST THRU REMAINDER OF
EVENING AS DYNAMICS SPREAD ENE. COOLING MID LEVEL TEMPS/STEEPENING
LAPSE RATES COULD SUPPORT SOME ELEVATED THUNDER. WILL NUDGE POPS
JUST A TAD (NOT TOO MUCH)...TAPERING OFF AFTER MIDNIGHT. WONT
COMPLETELY REMOVE AFTER MIDNIGHT AS MODELS INDICATING MAIN H5 VORT
LOBE MOVES ACROSS. (HOWEVER JET DYNAMICS AND Q-V CONV APPEARS TO
HAVE SHIFTED NE BY THEN.

WINDS WILL INCREASE THRU THE EVENING (STG PRESS RISES NOTED NW WITH
HDO/UVA GUSTING OVR 30 KTS) BECOMING WINDY IN MANY LOCATIONS.

&&

.MARINE...STRONG OFFSHORE FLOW WILL DEVELOP THIS EVENING AN
OVERNIGHT BEHIND STRONG LATE SEASON COLD FRONT OVERNIGHT. WINDS WILL
LIKELY REACH 25 KNOTS SUSTAINED WITH GUSTS OVER GALE FORCE OVER THE
GULF WATERS. WINDS WILL REMAIN STRONG THROUGH EARLY SUN AFTN THEN
WEAKEN AS HIGH PRESSURE SETTLE INTO THE REGION. ISOL/SCT
SHOWERS/TSTMS ALSO EXPECTED ACROSS MAINLY THE WATERS NW OF PORT
ARANSAS OVERNIGHT IN RESPONSE TO UPR LVL DISTURBANCE.

&&

.AVIATION...EXPECT MVFR CONDITIONS (LOW CEILINGS) TO DEVELOP
AREAWIDE OVERNIGHT. SEA FOG ALG THE COAST SOUTH OF RKP WL STEADILY
DISSIPATE AS DRIER AIR FILTERS INTO THE REGION TNGT BEHIND THE
FRONT. SFC WIND GUSTS AROUND 25KT ANTICIPATED OVERNIGHT GENERALLY
EAST OF US ROUTE 77. ISOL/SCT SHOWERS/THUNDERSTORMS...ALG WITH
ASSOCIATED IFR CEILINGS...ARE ANTICIPATED OVER THE REGION OVERNIGHT
UNTIL AROUND 12Z SUN. VFR CONDITIONS WL DEVELOP FROM N TO S ACRS THE
REGION BEGINNING AROUND 14Z SUN.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY ALL MARINE
ZONES.

&&

76...SHORT-TERM
87...LONG-TERM
Hazardous weather outlook, Mar 26, 8:57 AM CST, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
857 AM CST SAT MAR 26 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-262000-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
857 AM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A PRE-FRONTAL TROUGH WILL COMBINE WITH AN APPROACHING STRONG UPPER
LEVEL DISTURBANCE TO PRODUCE A CHANCE OF THUNDERSTORMS...MAINLY
ACROSS THE NORTHERN COASTAL BEND AND RIO GRANDE PLAINS. SOME
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS
PORTIONS OF CENTRAL AND EASTERN TEXAS. THESE STRONG TO SEVERE STORMS
ARE GENERALLY EXPECTED TO REMAIN NORTH OF THE REGION...HOWEVER THERE
IS A SLIGHT POTENTIAL THAT A FEW OF THE STRONGER STORMS COULD JUST
CLIP NORTHERN SECTIONS OF THE COASTAL BEND NEAR VICTORIA TO GEORGE
WEST AND PORTIONS OF THE RIO GRANDE PLAINS NORTH OF HIGHWAY
72. A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS EVENING WITH A
STRONG NORTHWEST TO NORTH WIND IN ITS WAKE. SMALL CRAFT ADVISORIES
CAN BE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED THROUGH SUNDAY
EVENING DUE TO STRONG OFFSHORE FLOW AND LARGE SEAS.  SMALL CRAFT
ADVISORY CONDITIONS ARE EXPECTED ON TUESDAY AND WEDNESDAY DUE TO
STRONG ONSHORE FLOW.  ANOTHER COLD FRONT IS EXPECTED TO PUSH THROUGH
THE REGION THURSDAY NIGHT.  SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED TO DEVELOP BEHIND THIS FRONT DURING THE MORNING HOURS ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJG

In the hours before

Special weather statement, Mar 27, 12:52 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1252 AM CST SUN MAR 27 2005

TXZ233-234-270745-
GOLIAD-VICTORIA-
1252 AM CST SUN MAR 27 2005

...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD AND VICTORIA
COUNTIES...

AT 1247 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF WEESATCHE...OR 7 MILES
NORTH OF GOLIAD...MOVING NORTHEAST AT 60 MPH.

THIS STORM WILL BE NEAR...
  MISSION VALLEY BY 100 AM CST.
  NURSERY BY 105 AM CST.

WINDS 40 TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM.

TE

The radar

The Corpus Christi radar (KCRP), 113 km away, was scanning. The volume nearest the first event began at 07:00 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Goliad

When
March 27, 1:00 AM CST
Where
Goliad County, 5 mi N of Fannin
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
28.767, -97.233

Hail, Victoria

When
March 27, 1:10 AM CST
Where
Victoria County, Victoria
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
28.800, -96.983

Hail, Victoria

When
March 27, 1:14 AM CST
Where
Victoria County, Victoria
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
28.800, -96.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439193, 5439194, 5439195.